Skip to main content
×
×
Home

Local Limit Theorems for the Giant Component of Random Hypergraphs

  • MICHAEL BEHRISCH (a1), AMIN COJA-OGHLAN (a2) and MIHYUN KANG (a3)
Abstract

Let Hd(n,p) signify a random d-uniform hypergraph with n vertices in which each of the $\binom{n}{d}$ possible edges is present with probability p=p(n) independently, and let Hd(n,m) denote a uniformly distributed d-uniform hypergraph with n vertices and m edges. We derive local limit theorems for the joint distribution of the number of vertices and the number of edges in the largest component of Hd(n,p) and Hd(n,m) in the regime $(d-1)\binom{n-1}{d-1}p>1+\varepsilon$ , resp. d(d−1)m/n>1+ϵ, where ϵ>0 is arbitrarily small but fixed as n → ∞. The proofs are based on a purely probabilistic approach.

Copyright
Footnotes
Hide All

An extended abstract version of this work appeared in the proceedings of RANDOM 2007, Vol. 4627 of Lecture Notes in Computer Science, Springer, pp. 341–352.

Footnotes
References
Hide All
[1]Alon, N. and Spencer, J. (2000) The Probabilistic Method, second edition, Wiley.
[2]Andriamampianina, T. and Ravelomanana, V. (2005) Enumeration of connected uniform hypergraphs. In Proc. FPSAC 2005.
[3]Barbour, A. D., Karoński, M. and Ruciński, A. (1989) A central limit theorem for decomposable random variables with applications to random graphs. J. Combin. Theory Ser. B 47 125145.
[4]Barraez, D., Boucheron, S. and Fernandez de la Vega, W. (2000) On the fluctuations of the giant component. Combin. Probab. Comput. 9 287304.
[5]Behrisch, M. (2007) Stochastical models for networks in the life sciences. PhD thesis, Humboldt Universität zu Berlin.
[6]Behrisch, M., Coja-Oghlan, A. and Kang, M. (2010) The order of the giant component of random hypergraphs. Random Struct. Alg. 36 149184.
[7]Behrisch, M., Coja-Oghlan, A. and Kang, M. (2014) The asymptotic probability that a random d-uniform hypergraph is connected. Combin. Probab. Comput. doi:10.1017/S0963548314000029.
[8]Bender, E. A., Canfield, E. R. and McKay, B. D. (1990) The asymptotic number of labeled connected graphs with a given number of vertices and edges. Random Struct. Alg. 1 127169.
[9]Bender, E. A., Canfield, E. R. and McKay, B. D. (1992) Asymptotic properties of labeled connected graphs. Random Struct. Alg. 3 183202.
[10]Bollobás, B. (2001) Random Graphs, second edition, Cambridge University Press.
[11]Bollobás, B. and Riordan, O. (2012) Asymptotic normality of the size of the giant component via a random walk. J. Combin. Theory Ser. B 102 5361.
[12]Bollobás, B. and Riordan, O. (2012) Asymptotic normality of the size of the giant component in a random hypergraph. Random Struct. Alg. 41 441450.
[13]Coja-Oghlan, A., Moore, C. and Sanwalani, V. (2007) Counting connected graphs and hypergraphs via the probabilistic method. Random Struct. Alg. 31 288329.
[14]Coppersmith, D., Gamarnik, D., Hajiaghayi, M. and Sorkin, G. B. (2004) Random MAX SAT, random MAX CUT, and their phase transitions. Random Struct. Alg. 24 502545.
[15]Erdős, P. and Rényi, A. (1959) On random graphs I. Publicationes Math. Debrecen 5 290297.
[16]Erdős, P. and Rényi, A. (1960) On the evolution of random graphs. Publ. Math. Inst. Hungar. Acad. Sci. 5 1761.
[17]van der Hofstad, R. and Spencer, J. (2006) Counting connected graphs asymptotically. European J. Combin. 27 12941320.
[18]Janson, S., Łuczak, T. and Ruciński, A. (2000) Random Graphs, Wiley.
[19]Karoński, M. and Łuczak, T. (1997) The number of connected sparsely edged uniform hypergraphs. Discrete Math. 171 153168.
[20]Karoński, M. and Łuczak, T. (2002) The phase transition in a random hypergraph. J. Comput. Appl. Math. 142 125135.
[21]Łuczak, T. (1990) On the number of sparse connected graphs. Random Struct. Alg. 1 171173.
[22]O'Connell, N. (1998) Some large deviation results for sparse random graphs. Probab. Theory Rel. Fields 110 277285.
[23]Pittel, B. (1990) On tree census and the giant component in sparse random graphs. Random Struct. Alg. 1 311342.
[24]Pittel, B. and Wormald, N. C. (2003) Asymptotic enumeration of sparse graphs with a minimum degree constraint. J. Combin. Theory Ser. A 101 249263.
[25]Pittel, B. and Wormald, N. C. (2005) Counting connected graphs inside out. J. Combin. Theory Ser. B 93 127172.
[26]Ravelomanana, V. and Rijamamy, A. L. (2006) Creation and growth of components in a random hypergraph process. In Computing and Combinatorics, Vol. 4112 of Lecture Notes in Computer Science, Springer, pp. 350359.
[27]Rudin, W. (1987) Real and Complex Analysis, third edition, McGraw-Hill.
[28]Schmidt-Pruzan, J. and Shamir, E. (1985) Component structure in the evolution of random hypergraphs. Combinatorica 5 8194.
[29]Stepanov, V. E. (1970) On the probability of connectedness of a random graph gm(t). Theory Probab. Appl. 15 5567.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Combinatorics, Probability and Computing
  • ISSN: 0963-5483
  • EISSN: 1469-2163
  • URL: /core/journals/combinatorics-probability-and-computing
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed